MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that a review of log files showed power cable disconnect and no external power while connected to mobile power unit (mpu) on 15jan2026, 17jan2026 and 21jan2026.This was caused by power to the mpu being briefly interrupted.The mpu did not come loose at the wall outlet or from the back of the unit.The unit was equipped with a v-lock connector on the ac power cord.There were not any environmental circumstances that would have affected ac power at the time of the event.The mpu remained in use.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of external power interruptions to the mobile power unit was confirmed via the submitted log files.The controller event log file revealed multiple instances of disruptions to external power when connected to the mobile power unit (mpu).On 15jan2026, 5:50:07 - 5:50:08, 5:50:34 - 5:50:35, on 17jan2026, 2:49:51 - 2:49:51, on 22jan2026 4:55:34 - 4:55:40, and on 26jan2026, 7:10:45 - 7:10:51, low power hazard alarms were captured associated with a disruption to external power to the mobile power unit.On 17jan2026, 1:09:42 - 1:09:53 and on 21jan2026, 0:17:54 - 0:17:56, no external power alarms were captured also associated with a disruption to external power to the mobile power unit.Despite the alarms the pump operated within expected ranges.The backup battery supported the system without interruption.No other notable events were observed.The mobile power unit (b)(6) was not returned for analysis.The provided information indicated a v-lock connector was in use on the ac power cord at the time of the event, the ac power cord came loose from the wall outlet, the ac power cord did not come loose from the back of the unit, there were no environmental circumstances that would have impacted the ac power at the time of the event, and the mpu was not exchanged.Per the provided information, the root cause of the no external power event was determined to be due to the ac power cord coming loose from the wall outlet.The device history records were reviewed, and the records revealed no deviations from manufacturing and qa specifications.The current revision of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 lvas ifu, rev.D, heartmate 3 patient handbook, rev.A are currently available.Section 7 of the ifu, entitled ¿alarms and troubleshooting¿, provides instructions on how to interpret and troubleshoot power cable disconnect, low voltage hazard, and no external power alarms.Section 3 of the ifu, entitled ¿powering the system¿, instructs the user to transfer from the mobile power unit (mpu) to another power source should there be a power failure.The system controller¿s backup battery will temporarily support the pump while transferring.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24241622
Report Number2916596-2026-00585
Device Sequence Number18437660
Product Code DSQ
UDI-Device Identifier05415067038234
UDI-Public(01)05415067038234(11)251029
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Device Lot Number11074990
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/29/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age36 YR
Patient SexMale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceWhite